Hail, Goshen
- When
- June 6, 6:37 PM MST to 6:39 PM MST
- Where
- Goshen County, 18.05 mi WSW of Wycross
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.575, -104.510
Quarter size hail was observed 10 miles west of Meriden.
A evening thunderstorm over extreme southern Goshen County produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A evening thunderstorm over extreme southern Goshen County produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 6, 4:23 PM MST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 523 PM MDT SAT JUN 6 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 305 PM MDT SAT JUN 6 2015 LINE OF SHOWERS AND EMBEDDED IS CURRENTLY MOVING EASTWARD OVER LARAMIE COUNTY. RECEIVED A REPORT OF PEA SIZED HAIL WHEN THE STORMS WERE WEST OF CHEYENNE. CONVECTIVE ENVIRONMENT THROUGH THIS EVENING STILL LOOKS FAVORABLE FOR A FEW STRONGER STORMS MAINLY ACROSS THE NEBRASKA PANHANDLE. LAPS ANALYSIS SHOWS CAPE VALUES OF 1500-2000 J/KG STRETCHING FROM NORTHERN MORRILL COUNTY SOUTHWARD INTO CHEYENNE COUNTY. WITH SFC WINDS BEING NORTHWESTERLY THIS AFN...DEEP LAYER SHEAR IS RATHER WEAK AT 25-30 K'S. BETTER SHEAR EXISTS INTO COLORADO. THUS...WITH THESE CONVECTIVE PARAMETERS CAN NOT RULE OUT A STRONG TO MARGINALLY SIR STORM AS THE CONVECTION PROGRESSES INTO THE PANHANDLE...HOWEVER A WIDESPREAD SIR EVENT APPEARS UNLIKELY. THE OTHER CONCERN IS FOR HEAVY RAIN OVER THE NORTHERN NEBRASKA PANHANDLE BY THIS EVENING. STORMS HAVE FORMED OVER THE BLACK HILLS OVER THE PAST FEW HOURS WITH AN OUTFLOW BOUNDARY PROGRESSING SOUTHWARD TOWARD XXX AND AWES COUNTIES. CONVERGENCE FROM THIS OUTFLOW ALONG WITH THE APPROACHING COLD FRONT COULD CAUSE WIDESPREAD SHOWERS AND TO FORM. THIS IS WHAT THE HRRR HAS BEEN SHOWING FROM 00-03Z. SINCE NORTHERN XXX AND AWES RECEIVED QUITE A BIT OF RAIN YESTERDAY AND THERE IS CREEK/RIVER FLOODING...THIS IS DEFINITELY AN AREA THAT THE EVENING SHIFT WILL HAVE TO WATCH. COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT WHICH WILL USHER IN SLIGHTLY COOLER TEMPS FOR SUNDAY. KEPT THE 40-50 PERCENT POPS IN THE CST FROM LATE MORNING THROUGH THE AFN. DO NOT BELIEVE THERE WILL BE MUCH OF A STRONG/SIR THREAT AS CAPE VALUES ARE A BIT LESS THAN TODAY IN THE POST FRONTAL ARMS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 305 PM MDT SAT JUN 6 2015 SUNDAY NIGHT AND MONDAY LOOK TO BE DRY FOR THE MOST PART AS UPPER LEVEL HEIGHTS BEGIN TO RISE. DO HAVE AN UPPER SHORTWAVE MOVING THROUGH THE EAST PORTION OF THE CWFA FROM DOUGLAS TO ALLIANCE. WESTERLY TO NORTHWESTERLY WINDS SHOULD KEEP AREAS EAST OF THE LARAMIE RANGE DRY WITH BETTER CHANCES OFF TO THE WEST. NEXT CHANCES FOR WIDESPREAD SHOWERS APPEARS TO BE WEDNESDAY AS THE UPPER RIDGE AXIS MOVES EAST INTO CENTRAL NEBRASKA. WE START GETTING PIECES OF ENERGY IN THE SOUTHWEST FLOW BEHIND THE FRONT EMANATING OFF YET ANOTHER LOW PRESSURE SYSTEM MOVING INTO SOUTHERN NEVADA AND UTAH. AT THE SURFACE...ANOTHER FRONTAL BOUNDARY SAGS SOUTH AND LAYS UP NEAR THE EAST SLOPES OF THE LARAMIE RANGE WEDNESDAY AFTERNOON. STRONG SOUTHEASTERLY LOW LEVEL FLOW BEHIND THE FRONT. GFS SHOWING 25-30KTS AT 850MBWHILE ECMWF SHOWING 20 TO 25KTS. STILL A LITTLE TOO EARLY FOR DETERMINING SEVERE THUNDERSTORM CHANCES...BUT CONDITIONS DO LOOK GOOD FOR ANOTHER ROUND OF HEAVY RAIN AND SEVERE THUNDERSTORMS. UNSETTLED WEATHER FOR THE REMAINDER OF THE WEEK AS WE STAY IN SOUTHWEST FLOW AND THE UPPER LOW MOVES INTO WESTERN COLORADO. BOTH THE GFS AND ECMWF SHOWING HEALTHY QPF FORECASTS...SO DEFINITELY POTENTIAL THERE FOR MORE HEAVY RAINFALL THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 518 PM MDT SAT JUN 6 2015 ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE NEBRASKA PANHANDLE AREAS THIS EVENING. NORTHEAST FLOW BEHIND A BOUNDARY WILL GIVE THE I-80 CORRIDOR FROM SIDNEY TO CHEYENNE THE POSSIBILITY OF IFR/LIFR STRATUS AT KCYS...KIBM...KSNY AND KBFF EARLY SUNDAY MORNING THROUGH MID MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR SUNDAY AFTERNOON. && .FIRE WEATHER... ISSUED AT 247 PM MDT SAT JUN 6 2015 NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY AFTERNOON ACROSS MUCH OF THE REGION. TEMPERATURES WILL BEGIN TO WARM BY EARLY NEXT WEEK...HOWEVER MINIMUM HUMIDITY VALUES WILL STILL BE ABOVE 25 PERCENT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...ZF LONG TERM...GCC AVIATION...GCC FIRE WEATHER...ZF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 522 AM MDT SAT JUN 6 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 522 AM MDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP. SOME OF THE THUNDERSTORMS WILL BE STRONG WITH GUSTY WINDS...HAIL...AND LOCALLY HEAVY RAINFALL THAT MAY CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP SUNDAY. SOME OF THE THUNDERSTORMS OVER THE SOUTHEAST WYOMING PLAINS AND SOUTHWEST NEBRASKA PANHANDLE MAY BE STRONG WITH GUSTY WINDS... HAIL...AND LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 619 PM MDT SAT JUN 6 2015 NEZ002-003-070100- DAWES NE-BOX BUTTE NE- 619 PM MDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES UNTIL 700 PM MDT... AT 619 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOX BUTTE CAMPGROUND...OR 23 MILES SOUTH OF CHADRON...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES. LAT...LON 4239 10316 4244 10325 4271 10316 4261 10280 TIME...MOT...LOC 0019Z 208DEG 13KT 4250 10313 RUBIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 PM MDT SAT JUN 6 2015
NEZ003-021-070100-
MORRILL NE-BOX BUTTE NE-
620 PM MDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 700 PM MDT...
AT 620 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEREA...OR 10 MILES WEST OF ALLIANCE...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALLIANCE...ALLIANCE AIRPORT AND BEREA.
LAT...LON 4200 10274 4212 10314 4224 10307 4221 10275
4220 10274
TIME...MOT...LOC 0020Z 282DEG 19KT 4215 10307
RUBINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FUNNEL CLOUD N ALLIANCE 42.10N 102.87W
06/06/2015 BOX BUTTE NE PUBLIC
REPORTED VIA TWITTER.
&&
KCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 645 PM MDT SAT JUN 6 2015 WYZ107-117-118-070130- SOUTH LARAMIE RANGE FOOTHILLS WY-EAST PLATTE COUNTY WY- CENTRAL LARAMIE COUNTY WY- 645 PM MDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES UNTIL 730 PM MDT... AT 644 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HORSE CREEK...OR 26 MILES NORTHWEST OF CHEYENNE... MOVING EAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WHITAKER AROUND 700 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 28 AND 50. LAT...LON 4138 10515 4153 10522 4175 10473 4138 10462 TIME...MOT...LOC 0044Z 251DEG 24KT 4147 10504 RUBIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT SAT JUN 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 4 N ALLIANCE 42.16N 102.87W
06/06/2015 E1.75 INCH BOX BUTTE NE PUBLIC
HAIL RANGED FROM PEA TO GOLFBALL SIZE.
&&
GCLAYCOMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT SAT JUN 6 2015 NEZ095-096-070215- NORTH SIOUX NE-SOUTH SIOUX NE- 729 PM MDT SAT JUN 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX COUNTY UNTIL 815 PM MDT... AT 729 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF AGATE BED NATIONAL MONUMENT...OR 33 MILES SOUTHEAST OF LUSK...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... AGATE BED NATIONAL MONUMENT AROUND 755 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4256 10399 4262 10386 4239 10350 4223 10390 TIME...MOT...LOC 0129Z 332DEG 20KT 4253 10388 RUBIN
The Cheyenne radar (KCYS), 53 km away, was scanning. The volume nearest the first event began at 01:37 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was observed 10 miles west of Meriden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586594.